Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bloating & HIV
Jul 26, 2012

Bloatng and signifcant weight gain. I am male, age 47, 5'-11", 175lbs now up to 200lbs, bloating, distended abdomen, HIV Positive 1998, now on Complera, 12 years undetectible, 400-600 CD4, NEVER Aids. Test done: bloodwork OK, stool samples OK, NO h-pyloria, abdomen ultrasound (1 small gallstone in gallbladder), X-ray NO blockage, Pancreas blood OK, scheduled in Nucear Medician in AM for Gastric Emptying Test, scheduled Tuesday, Aug 31 with HIV practitioner. Weeks of testing. Frustrated. Bloated. All extra 25 lbs seems to be abdomen. Look like I'm a pregnant woman, or carrying a bowling ball under my shirt. Help. Stephen Shields, 3916 17th Street, Sarasota, FL 34235, (941) 914-6149 mobile. Shields.Stephen.C@gmail.com

Response from Dr. Henry

Might be worth getting an adbominal CT scan to assess amount and location of intraabdominal fat and to look for other pathology. Time with HIV, low CD4 counts, genetics, HIV medications, and life style can all contribute to increaed abdominal fat problems. Complera is perceived to be relatively fat friendly for most persons though moderate to long term data is completely lacking since rilpivirine is only recently available. Cant tell from your note whether addominal distention has been long standing and progressive and what your past HIV treatement history has been (some of older HIV drug more linked to abdominal fat gain). Hormone and nutrition/exericse/lifestyle assessment also recommended. KH



Previous
TRUVADA: Bloating/Belly Fat/Fatigue
Next
I am diagnosed with an ear and respiratory infection and have hiv.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement